Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 3, 2020Heard County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 3, 2020, 7:52 PM EDT for Heard County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2020, 7:52 PM EDT (23:52 UTC)
Expired
Aug 3, 2020, 8:30 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Wind
40

County Heard County, GA

The radar

The Atlanta radar (KFFC), 49 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 988 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
988 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

381 
WWUS82 KFFC 032352
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
752 PM EDT Mon Aug 3 2020
 
GAZ052-040030-
Heard GA-
752 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR HEARD COUNTY UNTIL 830 PM EDT...

At 752 PM EDT...a strong thunderstorm was near Franklin...moving 
northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Franklin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3323 8514 3329 8518 3338 8506 3336 8500
      3330 8498
TIME...MOT...LOC 2352Z 226DEG 8KT 3330 8511 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 7:49 PM EDT, 3 minutes earlier.

Area forecast discussion, Aug 3, 7:49 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
749 PM EDT Mon Aug 3 2020

.PREV DISCUSSION... /Issued 244 PM EDT Mon Aug 3 2020/

SHORT TERM /Today through Wednesday/...

Showers and thunderstorms, some strong to severe and associated with
a stationary front, instability axis and SW upper level flow ahead
of an upper level trough, are expected to diminish this evening.

The stationary front is expected to dissipate tonight as another
weak cold front approaches and moves into the area Tuesday.
The upper level trough looks to be less dynamic on Tuesday so the
highly diurnal convection should be less strong than today with less
overall coverage and is expected to dissipate Tuesday evening.

Forecast temperatures are expected to be within a few degrees of
normal through Tuesday Night.

BDL

LONG TERM /Wednesday Night through Sunday/...

As Isaias works its way up the coast the synoptic scale holds a deep
trough through the southeast with an upper level low across the
northern great lakes. We start the long term forecast in the exit
zone of the trough which will reinforce diurnal convective pattern
on Wednesday and Thursday. As the low is lifted north the trough
begins to flatten out and we slowly work our way back toward a near
zonal pattern by the weekend. Afternoon thunderstorms are likely
every day this week as the pattern keeps sufficient moisture all the
way up through the mid layers.

We remain around seasonal in terms of temperatures. With upper 80s
and lower 90s across most of the area. Temperatures begin to edge up
again going into the weekend with widespread low to mid 90s as the
flow breaks down and ridging returns. Heat indices will begin to
climb as well with widespread low 100s across the CWA, although
cooler conditions are expected at higher elevations.

Vaughn

&&

.AVIATION...
00Z Update...
Showers and Thunderstorms moving out of the area as TS
Isaias moves up the eastern seaboard. Should continue to see Mainly
VFR ceilings/conditions through tonight with some areas of fog Tues
morning. Will see some MVFR VSBYs Tue morning but it will burn off
shortly after sunrise. Will see some isolated thunderstorms pop back
up Tuesday afternoon but not expecting as much coverage as we saw
today. The storms are expected to stay very isolated so will leave
them out of the 00z TAF. Winds will be light and mainly out of the
east over night. Will see winds shift to the W to SW by 13-15z Tue
with speeds staying 10kt or less.

//ATL Confidence...00Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          67  90  69  91 /  40  10  10  30
Atlanta         68  90  70  89 /  40  20  20  20
Blairsville     62  82  62  82 /  50  30  20  30
Cartersville    66  90  67  90 /  40  20  20  20
Columbus        71  94  71  95 /  30  10   5  20
Gainesville     67  87  68  89 /  50  20  20  30
Macon           71  93  71  94 /  40  20  20  30
Rome            67  90  67  91 /  30  20  20  20
Peachtree City  68  90  69  90 /  40  20  20  20
Vidalia         72  95  74  95 /  20  50  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....Vaughn
AVIATION...01
Hazardous weather outlook, Aug 3, 11:49 AM EDT, 8 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1149 AM EDT Mon Aug 3 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1149 AM EDT Mon Aug 3 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms will be more numerous today across the area with the
threat for a few strong to severe storms this afternoon. Damaging
winds will be the main threat along with severe hail and periods
of heavy rain, possibly leading to localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The chance for showers and thunderstorms will exist each day,
mainly during the afternoon and evening hours. No widespread
severe weather is expected however, a few strong to low-end severe
storms will be possible with the main threat being damaging winds.
Locally heavy rain can also be expected in any of the stronger
storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Aug 3, 6:49 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
649 PM EDT Mon Aug 3 2020

GAZ052-032345-
Heard GA-
649 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR HEARD COUNTY UNTIL 745 PM EDT...

At 648 PM EDT...a strong thunderstorm was centered 2 miles north of
Texas, or 7 miles west of Franklin...moving northeast at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Franklin, Centralhatchee, Waresville, Frolona, Glenn and Texas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3331 8527 3341 8512 3334 8499 3318 8505
      3318 8506 3317 8509 3318 8509 3320 8511
      3318 8511 3318 8512 3316 8512 3313 8523
TIME...MOT...LOC 2248Z 242DEG 8KT 3328 8520

HAIL...0.25IN
WIND...50MPH
Local storm report, Aug 3, 6:50 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
650 PM EDT MON AUG 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     1 WSW TALKING ROCK      34.51N  84.53W
08/03/2020                   PICKENS            GA   SOCIAL MEDIA

            A FEW TREES AND POWER LINES DOWNED ON ANTIOCH CHURCH
            RD.

&&

EVENT NUMBER FFC2001030

KMM
Special weather statement, Aug 3, 7:21 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT Mon Aug 3 2020

GAZ086-098-032345-
Emanuel GA-Treutlen GA-
721 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EMANUEL AND EASTERN
TREUTLEN COUNTIES UNTIL 745 PM EDT...

At 721 PM EDT...a line of strong thunderstorms was along a line
extending from near Herndon to near Twin City to near Normantown...
and moving southeast at 25 mph.

  HAZARD...40 to 50 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Twin City, Stillmore, Oak Park, Garfield, Nunez, Canoochee, Lexsy and
George L Smith State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
      3242 8219 3235 8225 3232 8223 3229 8228
      3229 8235 3232 8236 3235 8241 3234 8246
      3257 8228 3281 8223 3280 8220 3281 8215
      3266 8208 3260 8200
TIME...MOT...LOC 2321Z 298DEG 22KT 3279 8217 3254 8223 3235 8238

WIND...50MPH
Local storm report, Aug 3, 7:30 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT MON AUG 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      1 S CHASTAIN MEMORIAL P 33.86N  84.40W
08/03/2020                   FULTON             GA   EMERGENCY MNGR

            RAPID WATER RISE IN CREEK WASHED OUT DRIVEWAY BRIDGE
            ALONG VALLEY ROAD NW. ROAD ALSO COVERED IN WATER ALONG
            MULTIPLE POINTS.

&&

EVENT NUMBER FFC2001031

LUSK
Local storm report, Aug 3, 7:34 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 PM EDT MON AUG 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND DMG     1 SSW OSCARVILLE        34.24N  83.98W
08/03/2020                   FORSYTH            GA   EMERGENCY MNGR

            TREE DOWNED ONTO A BATH HOUSE OFF OF VANNS TAVERN RD
            NEAR VANNS TAVERN PARK.

&&

EVENT NUMBER FFC2001032

KMM
Special weather statement, Aug 3, 7:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
752 PM EDT Mon Aug 3 2020

GAZ052-040030-
Heard GA-
752 PM EDT Mon Aug 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR HEARD COUNTY UNTIL 830 PM EDT...

At 752 PM EDT...a strong thunderstorm was near Franklin...moving
northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Franklin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3323 8514 3329 8518 3338 8506 3336 8500
      3330 8498
TIME...MOT...LOC 2352Z 226DEG 8KT 3330 8511

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:34 PM EDTSpecial Weather StatementFFCWhite26 min
Aug 3, 6:09 AM EDTSpecial Weather StatementFFCFannin36 min
Aug 3, 6:58 AM EDTSpecial Weather StatementFFCFloyd32 min
Aug 3, 7:04 AM EDTSpecial Weather StatementFFCCherokee26 min
Aug 3, 7:11 AM EDTSpecial Weather StatementFFCPaulding49 min
Aug 3, 7:27 AM EDTSpecial Weather StatementFFCMurray48 min
Aug 3, 7:33 AM EDTSpecial Weather StatementFFCBartow42 min
Aug 3, 7:58 AM EDTSpecial Weather StatementFFCBartow32 min
Aug 3, 8:26 AM EDTSpecial Weather StatementFFCPickens34 min
Aug 3, 11:34 AM EDTSpecial Weather StatementFFCChattooga26 min
Aug 3, 11:56 AM EDTSpecial Weather StatementFFCChattooga34 min
Aug 3, 11:58 AM EDTSpecial Weather StatementFFCChattooga17 min
Aug 3, 12:15 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker45 min
Aug 3, 12:20 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon40 min
Aug 3, 12:31 PM EDTSpecial Weather StatementFFCWalton29 min
Aug 3, 12:50 PM EDTSpecial Weather StatementFFCHaralson25 min
Aug 3, 1:01 PM EDTSpecial Weather StatementFFCGordon29 min
Aug 3, 1:20 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon40 min
Aug 3, 1:29 PM EDTSpecial Weather StatementFFCDouglas, Paulding31 min
Aug 3, 1:32 PM EDTSpecial Weather StatementFFCTowns, Union28 min
Aug 3, 1:49 PM EDTSpecial Weather StatementFFCDeKalb26 min
Aug 3, 1:52 PM EDTSpecial Weather StatementFFCFayette38 min
Aug 3, 1:54 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Pickens51 min
Aug 3, 2:01 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton44 min
Aug 3, 2:10 PM EDTSevere Thunderstorm WarningFFCForsyth, Gwinnett, Hall50 min
Aug 3, 2:37 PM EDTSpecial Weather StatementFFCDeKalb, Fulton23 min
Aug 3, 2:41 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall34 min
Aug 3, 2:48 PM EDTSevere Thunderstorm WarningFFCGwinnett, Rockdale, Walton42 min
Aug 3, 2:59 PM EDTSpecial Weather StatementFFCHenry31 min
Aug 3, 3:01 PM EDTSpecial Weather StatementFFCForsyth44 min
Aug 3, 3:11 PM EDTSpecial Weather StatementFFCLumpkin34 min
Aug 3, 3:15 PM EDTSpecial Weather StatementFFCNewton30 min
Aug 3, 3:35 PM EDTSpecial Weather StatementFFCWalton25 min
Aug 3, 3:39 PM EDTSpecial Weather StatementFFCLamar36 min
Aug 3, 3:39 PM EDTSevere Thunderstorm WarningFFCMorgan, Oconee, Walton36 min
Aug 3, 3:57 PM EDTFlash Flood WarningFFCDeKalb3 hr
Aug 3, 4:08 PM EDTSpecial Weather StatementFFCMuscogee37 min
Aug 3, 4:15 PM EDTSpecial Weather StatementFFCClarke, Oconee45 min
Aug 3, 4:22 PM EDTFlash Flood WarningFFCDeKalb, Fulton3 hr
Aug 3, 4:31 PM EDTFlash Flood WarningFFCMuscogee3 hr
Aug 3, 4:36 PM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett3 hr
Aug 3, 4:41 PM EDTSpecial Weather StatementFFCJones34 min
Aug 3, 4:57 PM EDTSpecial Weather StatementFFCClarke, Madison, Oglethorpe, Wilkes33 min
Aug 3, 5:02 PM EDTSpecial Weather StatementFFCBaldwin, Hancock, Wilkinson28 min
Aug 3, 5:34 PM EDTSpecial Weather StatementFFCWilkes26 min
Aug 3, 5:35 PM EDTSpecial Weather StatementFFCGlascock25 min
Aug 3, 5:38 PM EDTSpecial Weather StatementFFCClarke, Oconee52 min
Aug 3, 5:48 PM EDTSpecial Weather StatementFFCWarren57 min
Aug 3, 6:49 PM EDTSpecial Weather StatementFFCHeard56 min
Aug 3, 7:21 PM EDTSpecial Weather StatementFFCEmanuel24 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.